Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 51, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 14, 2002, 5:45 PM MDT for Harding County, New Mexico. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2002, 5:45 PM MDT (23:45 UTC)
- Expired
- Jun 14, 2002, 6:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:45 PM MDT | Hail 1 | Roy, NM | |
| Jun 14, 6:01 PM MDT | Hail 0.75 | Roy, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 142345
SVRABQ
NMC021-150030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT FRI JUN 14 2002
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 630 PM MDT
* AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ROY...OR ABOUT 18 MILES NORTHWEST OF
MOSQUERO...MOVING SOUTHEAST NEAR 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR SOLANO AT 600 PM MDT
THIS SEVERE THUNDERSTORM HAS PRODUCED HAIL UP TO THE SIZE OF GOLFBALLS. IF
YOU ARE IN ITS PATH...TAKE ACTION TO PROTECT PROPERTY.
LAT...LON 3619 10435 3596 10431 3580 10435 3580 10398
3569 10376 3617 10389What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:50 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 14, 3:50 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 PM MDT FRI JUN 14 2002 BIG STORY THE REST OF THIS EVENING WILL BE THE STRONG STORMS AND SEVERE WEATHER. STORMS SLOWLY DRIFTING OUT IN THE PLAINS WHICH MAKES THEM ESPECIALLY DANGEROUS. EXPECT THEM TO SLOWLY DRIFT TO THE EAST...SOUTHEAST WITH DIMINISHING ACTIVITY BY LATE EVENING. SAME THINGS ACROSS THE WEST AND HAVE HAD REPORTS OF HAIL THERE AS WELL. DEWPOINTS START TO GO DOWN ACROSS THE AREA ON SATURDAY WITH THE WEST REALLY DRYING OUT. NEAR BREEZY WINDS WILL BE SEEN ACROSS CWFA ESPECIALLY FAVORING THE WEST ON SATURDAY. EVEN WITH THE LOWERING DEWPOINTS ACROSS THE EAST...STILL CANT RULE OUT SHOWERS OR THUNDERSTORMS ESPECIALLY ACROSS THE NORTHEAST BUT ALSO INCLUDING THE EAST SLOPES OF THE SANGRES. BACKDOOR COLD FRONT ALTHOUGH NOT AS STRONG AS THE PAST COUPLE OF DAYS EXPECTED TO SWING DOWN SATURDAY NIGHT AND PROVIDE HIGHER DEWPOINTS AGAIN. THUS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE COLD FRONT WONT BE NEARLY AS STRONG AND IS NOT EXPECTED TO PUSH THROUGH THE CENTRAL MOUNTAINS. DRYING AND WARMING THROUGH THE REST OF THE FORECAST. WACHTER .ABQ...SEVERE THUNDERSTORM WATCH THROUGH 8 PM FOR NORTHEAST..EAST CENTRAL AND NORTH CENTRAL PORTIONS OF NEW MEXICO...
In the hours before
Local storm report, Jun 14, 3:18 PM MDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
318 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 12 N CIMARRON NM 1.25 INCH HAIL
06/14/02 COLFAX REPORTED BY PUBLICLocal storm report, Jun 14, 3:49 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
349 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0347 PM 5 N SPRINGER NM 1.75 INCH HAIL
06/14/02 COLFAX REPORTED BY PUBLICLocal storm report, Jun 14, 4:20 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
420 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM 1 N SPRINGER NM 1.00 INCH HAIL
06/14/02 COLFAX REPORTED BY PUBLIC
JLPLocal storm report, Jun 14, 5:22 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
522 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0519 PM ALBUQUERQUE NM 1.75 INCH HAIL
06/14/02 BERNALILLO REPORTED BY PUBLIC
JLPLocal storm report, Jun 14, 5:35 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
535 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM 4 W MILLS NM 1.00 INCH HAIL
06/14/02 HARDING REPORTED BY PUBLIC
JLPLocal storm report, Jun 14, 5:44 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
544 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM ROY NM 1.00 INCH HAIL
06/14/02 HARDING REPORTED BY COUNTY EM
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:24 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 36 min |
| Jun 13, 6:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 48 min |
| Jun 13, 9:22 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 38 min |
| Jun 13, 9:56 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 49 min |
| Jun 13, 10:36 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 39 min |
| Jun 14, 2:33 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 42 min |
| Jun 14, 2:35 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
| Jun 14, 2:58 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Socorro | 47 min |
| Jun 14, 3:17 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 58 min |
| Jun 14, 3:34 PM MDT | Tornado Warning | ABQ | Colfax | 41 min |
| Jun 14, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 59 min |
| Jun 14, 4:25 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 50 min |
| Jun 14, 5:06 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 39 min |
| Jun 14, 5:19 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance, Valencia | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.